MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Choroidal Hemorrhage (4810)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent laser cyclophotocoagulation using the g-probe with the cyclo g6 console for the management of medically refractory glaucoma.Following the procedure, the patient developed choroidal effusions that were subsequently complicated by a suprachoroidal hemorrhage.The treating physician reported that the patient was on dual antithrombotic therapy, which significantly increases the risk of ocular hemorrhagic complications.No device malfunctions were noted during the procedure.The device was returned for servicing but no issues were found.The physician selected laser treatment as a less invasive alternative to incisional surgery, given the elevated bleeding risk associated with the patient's anticoagulation status.The treatment parameters used during the procedure differed slightly from the instructions for use (ifu) recommendations.The ifu suggests a power setting of 1500 mw with a duration of 3500 ms per application and approximately 18-21 treatment spots over 270 degrees of the ciliary body.In this case, the physician initiated treatment at 1500 mw and titrated power upward in 5 mw increments per spot, reaching a maximum of 2000 mw.The duration per application remained consistent with ifu guidance at 3500 ms; however, the total number of spots applied was 16, which is slightly fewer than the recommended range.This deviation likely was based on physician judgment and patient-specific considerations.The ifu explicitly states that treatment parameters are suggested and that the physician is responsible for determining appropriate settings for each case.In this instance, the patient's clinical status; including the use of dual anticoagulant therapy and associated elevated hemorrhagic risk necessitated a cautious and individualized approach.Based on the findings, the root cause of the event is most likely patient-related factors, specifically the heightened hemorrhagic risk due to dual antithrombotic therapy.Suprachoroidal hemorrhage is a known but uncommon complication of glaucoma procedures, and its likelihood increases significantly in anticoagulated patients.The choice of laser cyclophotocoagulation over incisional surgery was clinically appropriate to minimize bleeding risk, although hemorrhagic complications can still occur in high-risk individuals.There is no evidence to suggest that the g-probe or cyclo g6 console malfunctioned or contributed to the event.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23783065
Report Number2939653-2024-00001
Device Sequence Number21361488
Product Code GEX
UDI-Device Identifier00813125015237
UDI-Public00813125015237
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexMale